Alert archive / Mississippi / Special Weather Statements in 2012

Special Weather Statement, NWS Jackson, MS

March 30, 2012Forrest County, Mississippi

NWS Jackson, MS issued this special weather statement at Mar 30, 2012, 7:50 PM CDT for Forrest County, Mississippi. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2012, 7:50 PM CDT (00:50 UTC)
Expired
Mar 30, 2012, 8:50 PM CDT
In force
60 min
Issued by
NWS Jackson, MS

County Forrest County, MS

The radar

The Mobile radar (KMOB), 123 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2012-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 672 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2012-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
672 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

903 
WWUS84 KJAN 310050
SPSJAN
MSZ073-074-310150-
LAMAR MS-FORREST MS-
750 PM CDT FRI MAR 30 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
750 PM CDT FRI MAR 30 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 8 MILES SOUTHWEST OF WEST HATTIESBURG
AT 750 PM CDT...MOVING NORTHEAST AT 20 MPH.

PEOPLE IN NORTHERN FORREST AND EAST CENTRAL LAMAR COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3118 8947 3126 8950 3144 8926 3144 8915
      3138 8913 3126 8914
TIME...MOT...LOC 0050Z 231DEG 16KT 3122 8943

$$

MME

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Mar 30, 3:40 PM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, Mar 30, 3:40 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CDT FRI MAR 30 2012

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...SHOWER AND ISOLATED THUNDERSTORM
ACTIVITY WILL CONTINUE INTO THE EVENING BUT SHOULD DIMINISH LATER
TONIGHT...ALTHOUGH SOME ISOLATED ACTIVITY CANNOT BE RULED OUT. LATER
TONIGHT THERE SHOULD BE ENOUGH MID AND UPPER LEVEL CLEARING TO
PRODUCE CONDITIONS FAVORABLE FOR AT LEAST PATCHY FOG DEVELOPMENT.

TOMORROW WILL FIND THE ARKLAMISS IN A WARMER AIR MASS WITH TEMPS
CLIMBING UPWARD AFTER THE MORNING FOG AND LOW CLOUDS LIFT. HIGHS
SHOULD GENERALLY BE IN THE MID 80S BY AFTERNOON DUE TO PLENTY OF
SUNSHINE THROUGH AT LEAST EARLY AFTERNOON. LATER IN THE AFTERNOON
THERE LOOKS TO BE A DISTURBANCE COMING DOWN IN NORTHWEST FLOW ALOFT
WHILE A WEAK SURFACE BOUNDARY IN THE WAKE OF TODAY'S SYSTEM TRAILS
ACROSS MAINLY NORTHERN ZONES. THE AIR MASS AHEAD OF THIS
DISTURBANCE...PARTICULARLY NEAR THE BOUNDARY...WILL BE HIGHLY
UNSTABLE. MODELS INDICATE THE POSSIBILITY OF STRONG CONVECTION
FIRING UP NEAR THIS BOUNDARY IN THE AFTERNOON. THE FORMATION OF A
COMPLEX THAT BUILDS SLOWLY SOUTH FURTHER INTO THE CWA IS POSSIBLE
THROUGH THE EVENING. DEEP AND LOW LEVEL SHEAR VALUES WITH THIS
SYSTEM SHOULD NOT BE SUCH WHERE SUPERCELLS OR TORNADOES ARE A BIG
WORRY...BUT LARGE HAIL...DAMAGING WINDS AND PERSISTENT AND
POTENTIALLY FLOODING DOWNPOURS ARE POSSIBLE. UNFORTUNATELY THIS
WEATHER PATTERN WE ARE IN HAS NOT BEEN FORECAST CONSISTENTLY BY THE
MODELS AS OF LATE...SO THERE IS SOME UNCERTAINTY ABOUT TIMING AND
LOCATION OF THIS POTENTIAL EVENT.

SUNDAY IS STILL LOOKING MAINLY DRY WITH MID LEVEL RIDGING BUILDING
IN. WARMER TEMPS WOULD SEEM TO BE THE MAIN FEATURE AS HIGHS PUSH
INTO THE MID TO UPPER 80S DEPENDING ON TOTAL SUNSHINE. /27/

.LONG TERM...MONDAY THROUGH THURSDAY...LONG TERM CONCERNS THE FIRST OF
NEXT WEEK SHRA/TSRA CHANCES AND THE POTENTIAL FOR TWO ROUNDS OF
SEVERE STORMS MONDAY EVENING AND ON TUESDAY AS MODELS NOW APPEAR TO
BE DIVERGING A BIT IN THEIR HANDLING OF THE SRN BRANCH SHORTWAVE
ENERGY...AS A RESULT FORECAST CONFIDENCE HAS DROPPED TEMPORARILY.

MODELS LESS CONVINCING TODAY AS THEY BEGIN TO EJECT SRN STREAM
SHORTWAVE THROUGH THE 4 CORNERS REGION TOWARD THE RED RIVER VALLEY
ON THE TX/OK BORDER ON MONDAY/TUESDAY. GFS/ENSEMBLE MEANS ARE BEING
THE MOST CONSISTENT BUT SEEM TO BE DEPICTING TWO ROUNDS OF TSRA AT
A LITTLE SLOWER TIMING...ONE MONDAY EVENING AND A SECOND ONE RIDING
THE MAIN COLD FRONT AND SRN BRANCH TROUGH AXIS ON TUESDAY. THIS TWO
PRONGED APPROACH COULD LESSEN THE OVERALL SYSTEM INTENSITY IMPACT
FORTUNATELY FOR US.

THE OPERATIONAL GFS HAS THE SLOWER 1003MB SURFACE LOW TRACKING FROM
NRN AR TOWARD THE OH VALLEY TUESDAY WHILE SWEEPING A SIGNIFICANT
LOW-MID LEVEL SHEAR AXIS THROUGH OUR MODERATELY UNSTABLE AIR
MASS(MLCAPES UP TO 2.2K J/KG) FEATURING PLENTY OF MID LEVEL LAPSE
RATES(7.5C). PROGGED RAOBS INDICATE POTENTIAL FOR 3-3.5K J/KG
SBCAPES IF U60S DEWPOINTS CAN ADVECT INTO THE REGION EARLY TUESDAY.
GFS PWATS OF 1.4 INCHES WRAP INTO THIS LOW UNDER A 40-50KT 700MB JET
STREAK FROM SRN AR INTO SERN TN. THIS SHOULD YIELD THE MAIN TORNADO
RISK FOR THE NRN HALF OF OUR CWFA DURING THE 3AM-3PM TIME FRAME
TUESDAY BUT THIS COULD OBVIOUSLY CHANGE AND WILL NEED TO BE
MONITORED. WILL KEEP MENTION OF SEVERE IN THE HWOJAN...ESPECIALLY
CONSIDERING THE TIME OF THE YEAR.

ONCE THE STORMS PASS TUESDAY EVENING...A BUILDING SURFACE RIDGE OF
1022MB AND CAA TAKE CONTROL FROM THE SRN PLAINS ACROSS THE GULF
STATES DURING  THE LAST HALF OF THE WEEK. CLEARING ON WEDNESDAY MAY
BE A BIT SLOW UNTIL A TRAILING UPPER TROUGH AXIS PASSES. THEN...A
RETURN TO CLIMATOLOGY TEMPS WOULD BE THE MOST LIKELY OUTCOME WITH AT
LEAST SOME OVERNIGHT 40S APPEARING POSSIBLE FOR AT LEAST A COUPLE OF
DAYS. AFTERNOON HIGHS WILL BE BACK CLOSER TO THE NORMAL 70S BUT SOME
U60S NOT OUT OF THE QUESTION EITHER WEDNESDAY OR THURSDAY IN OUR NRN
PORTIONS. WILL LEAN TOWARD ENSEMBLE MEAN MOS TEMPS AFTER THE EARLY
WEEK RAINS AND THESE NUMBERS ARE IN LINE WITH CLIMATOLOGY. /40/

&&

.AVIATION...SCATTERED SHOWERS AND ISOLATED STORMS...ASSOCIATED WITH
AN EXITING UPPER LEVEL DISTURBANCE...WILL CONTINUE TO MOVE EAST
NORTHEAST ACROSS THE REGION THIS AFTERNOON AND EVENING.  THIS IS
CAUSING MVFR/IFR CEILINGS TO EXIST AT SITES.  THIS PROCESS WILL
CONTINUE THROUGH THE REMAINDER OF THE DAY...WITH ACTIVITY EXPECTED
TO GRADUALLY COME TO AN END TONIGHT.  MVFR/IFR CEILINGS ARE EXPECTED
AGAIN TONIGHT AND INTO SATURDAY MORNING AS THE RESULT OF LOW STRATUS
AND FOG DEVELOPMENT.  VISIBILITIES COULD LOWER TO LIFR STATUS DURING
THIS TIME IF FOG INDEED BECOMES DENSE WITHIN AND AROUND THE
AERODROME. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       61  84  62  88 /  23  13  23   1
MERIDIAN      58  84  57  87 /  53  13  31   4
VICKSBURG     61  84  61  87 /  12  14  18   2
HATTIESBURG   63  86  61  89 /  40  12  18   8
NATCHEZ       61  82  62  84 /  15  13  11   3
GREENVILLE    62  82  63  86 /  10  21  31   1
GREENWOOD     61  83  62  89 /  14  22  40   1

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

27/40/19
Hazardous weather outlook, Mar 30, 2:00 PM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CDT FRI MAR 30 2012

MSZ018-019-025>033-036>039-044>046-051-052-311900-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-
NESHOBA-KEMPER-NEWTON-LAUDERDALE-
200 PM CDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY NIGHT...

A FAST MOVING UPPER LEVEL DISTURBANCE MOVING INTO A HIGHLY UNSTABLE
AIR MASS COULD BRING THE POTENTIAL FOR SEVERE THUNDERSTORMS AND
LOCALLY HEAVY RAINFALL TO THE OUTLOOK AREA LATE SATURDAY AFTERNOON
INTO SATURDAY NIGHT...MAINLY ALONG AND NORTH OF A MERIDIAN TO
CLEVELAND MISSISSIPPI LINE. SEVERE THUNDERSTORMS WILL HAVE THE
POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. IN
ADDITION...THE POSSIBILITY OF REPEATED OR SLOW MOVING STORMS COULD
PRODUCE RAINFALL IN A FEW LOCATIONS OF AN INCH OR TWO IN A SHORT
PERIOD OF TIME. THIS COULD LEAD TO THE PONDING OF WATER ON ROADS...
AS WELL AS IN LOW LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT THURSDAY...

A STRONG SPRING STORM SYSTEM IS CURRENTLY EXPECTED TO PUSH THROUGH
THE OUTLOOK AREA SOMETIME DURING THE EARLY TO MIDDLE PART OF NEXT WEEK...
BRINGING WITH IT A CHANCE OF SEVERE STORMS. MUCH UNCERTAINTY REMAINS
WITH THE EXACT TIMING AND TRACK OF THIS SYSTEM...THEREFORE RESIDENTS
ACROSS THE OUTLOOK AREA SHOULD CONTINUE TO MONITOR THE LATEST
FORECASTS CONCERNING THIS SEVERE WEATHER POTENTIAL FOR NEXT WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED SATURDAY AFTERNOON AND NIGHT...AND AGAIN
DURING THE EARLY TO MIDDLE PART OF NEXT WEEK.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-035-040>043-047>050-
053>066-072>074-311900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON-
HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-
SCOTT-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
200 PM CDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...
NORTHEAST LOUISIANA...AND PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY...

A STRONG SPRING STORM SYSTEM IS CURRENTLY EXPECTED TO PUSH THROUGH
THE OUTLOOK AREA SOMETIME DURING THE EARLY TO MIDDLE PART OF NEXT WEEK...
BRINGING WITH IT A CHANCE OF SEVERE STORMS. MUCH UNCERTAINTY REMAINS
WITH THE EXACT TIMING AND TRACK OF THIS SYSTEM...THEREFORE RESIDENTS
ACROSS THE OUTLOOK AREA SHOULD CONTINUE TO MONITOR THE LATEST
FORECASTS CONCERNING THIS SEVERE WEATHER POTENTIAL FOR NEXT WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED DURING THE EARLY TO MIDDLE PART OF NEXT
WEEK.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

19

In the hours before

Special weather statement, Mar 30, 7:50 PM CDT, 0 minutes before
MSZ073-074-310150-
LAMAR MS-FORREST MS-
750 PM CDT FRI MAR 30 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
750 PM CDT FRI MAR 30 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 8 MILES SOUTHWEST OF WEST HATTIESBURG
AT 750 PM CDT...MOVING NORTHEAST AT 20 MPH.

PEOPLE IN NORTHERN FORREST AND EAST CENTRAL LAMAR COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3118 8947 3126 8950 3144 8926 3144 8915
      3138 8913 3126 8914
TIME...MOT...LOC 0050Z 231DEG 16KT 3122 8943

MME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 11:28 PM CDTDense Fog AdvisoryJANChoctaw, Clay, Lowndes, Noxubee, Oktibbeha, Webster and 1 more10 hr

Nearby

Special Weather Statements in Mississippi, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.